Feedback on Bontril Side Effects and Usage, page 5
If you’ve used Bontril, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Bontril Phentermine
Is Bontril the same as phentermine? Thank you.
AskDocWeb: They are both short term use drugs for obesity but not the same. Bontril is a slow release formula of Phendimetrazine Tartrate, not Phentermine. They have slightly different side effects, adverse reactions, etc.
Subj: Methformi and clomiphene?
I am taking Bontril for about 3-4 months, it is working good for me. So far I’ve lost 30 pounds and at the same time I am taking methformi and clomiphene, will this give me a wrong condition or it will prevent I get pregnant, can I take these meds at the same time?
AskDocWeb: You had better talk to your doctor. We are not familiar with the spelling of the meds you are taking, sorry.
Subj: Feel off balance
I have been taking Bontril 105mg every other day for about 1 year, now I’m noticing the my blood pressure has been elevated, mainly the diastolic, greater than 100, and this is not the normal for me. I feel dizzy a lot, and sudden movement makes me feel off balance. Could this all be a side effect of the long-term bontril use?
AskDocWeb: Absolutely! Talk with your doctor ASAP.
Subj: Alcohol with bontril
Is it ok to drink alcohol while taking bontril?
AskDocWeb: No, you can not safely drink alcohol while on Bontril. It increases the possibility of side effects.
Subj: Bontril side effects but pleased
I have been taking Bontril for a few days. It came highly recommended from my best friend. I still get hungry around lunch and dinner, but I am only able to eat a few bites before I’m full. I like that since I was worried about not wanting to eat at all. I’ve had trouble sleeping, but I’ve been told that gets better over the course of the Rx. I do tend to get mild headaches in the early evening, but my doc says it’s likely because I’m not eating very much. Overall I’m pleased so far.
I have been taking Bontril for about a week in a half. The first two days it suppressed my appetite. Now when I take the capsule in the morning before breakfast I am starving within a couple of hours. this happens also throughout the day. Does it take a while for the bontril to get into your system to start suppressing your appetite.
AskDocWeb: Most women have reported in that their appetite had been suppressed within the first week. If a week later things haven’t changed, then it may not work for you.
Subj: Bontril and anemia?
I do take bontril for appetite control. I am 47 and perimenopausal, and have had very heavy periods for 6 months. I’ve developed iron deficiency anemia with low hemoglobin/hematocrit, and almost no ferritin left. I’ve stopped taking bontril, while I began a regiment of iron supplements, mega multi vitamins and other supplements, plus dietary changes. Limited exercise right now as I feel very tired. Without the bontril I feel even more sluggish. Is it contraindicated in people with anemia? Please let me know as soon as possible. Thanks. I am otherwise healthy.
AskDocWeb: Contraindications for Bontril include advanced arteriosclerosis, moderate and severe HTN, glaucoma, agitated states, symptomatic cardiovascular disease, hyperthyroidism, use of CNS stimulants including MAOIs and for those with a history of drug abuse. Anemia is not mentioned.
Subj: Athlete at 13
I am 13 years old and a athlete. I am 88 pounds and 5 feet 2′. Futhermore I am vegetarian. My coach asked me to lose weight. Is that healthy?
AskDocWeb: Talk with your parents about what he is asking you to do and have them talk to your coach. An appropriate weight for your age is slightly different for boys and girls.
Subj: Clenched jaw
When I first started taking Bontril SR I began to clench my jaw, my neck was hurting or better words felt really stiff. I thought I was getting lockjaw. Being a nursing student did not help the fact that I diagnosed myself with a meningitis, heart attack and etc. However, I discontinued the medication after 5 days and went to the doctor. After the doctor informed me that I was not dying and the tense feeling probably came about due to stress, I felt the relief come off my shoulders. I think I was over reacting because I never have taken a diet med before. Now, I am on Bontril again and I feel fine. The only thing I do worry about is I clench my jaw alot. They say that is from being over stimulated from the med. I heard going and getting a guard for your mouth will help you realize when you are doing that. Hope everyone luck on weight loss.
I started on Bontril 35 in June. I have lost about 40 pounds. I am now having problem with constipation. I get terribly bound up. What can I do as I am not able to lose because of this.
AskDocWeb: You could use a stool softener. Some people just add raisins or prunes to their breakfast.
Subj: Bontril works well but?
I have had hypertension since a hysterectomy in my 20’s. I am now 45. My doctor prescribed Bontril for me early in 2005 and I had good results with no lasting side effects. As a binge eater I take it for short periods of time to help me regain control of my eating habits. I find that a couple weeks of it and a shift on the scales downwards serves as an impetus for my reigning it back in through willpower. I go off the med then take it from there without the help of medication. I do exercise and have changed my eating habits considerably…except for when I spiral out of control…and this medication has helped me maintain what is now a 60 pound weight loss for 6 years.
A couple of months after I first took Bontril a routine follow-up visit to my doctor resulted in him referring me to a cardiologist. My hypertension has never been a problem while taking this med but oddly enough my heart rate showed a considerable slowing which we followed up on. There is no definitive answer as to whether it was related to the drug. With the cardiologist, nothing was revealed to be a problem. In fact I discovered a slow heartbeat is rather normal in my extended family and one can only guess that the weight coming off served to my advantage by slowing my heart to that of the less stressed rate of my long-living relatives. My Grandmother who I favor is 94, lives alone and has no history of heart disease yet.
I was released from the cardiologist’s care back to my general doctor with merely a recommendation for an Rx for my cholesterol which hovers in the lower 200’s. Sadly, my doctor passed away several weeks ago – a sudden heart attack at age 50 no less – and his replacement in our very SMALL hamlet questioned my use of Bontril. He asked me if I knew what the side effects were, I explained I always look when first prescribed but could not remember them now. He told me to go home and look them up while reconsidering whether I want to continue taking this drug. Which obviously I have done. I’m slightly unnerved. Obviously, I don’t take it over extended periods of time. I have no history of problems with it although everything I’ve read indicates that with hypertension alone, I should not be on it. I really don’t know what to think. It works well for me and has made a positive difference in my life. If there are any negative effects I am unaware of them still. Despite follow up with cardiologists and a BP reading which has never budged from wonderfully controlled with medication. Is there something I’m missing as despite all the warnings I see no reason to make the change the new doctor seems to want?
AskDocWeb: That sounds like a good question to ask your new doctor. What is his concern?
Subj: Lost four pounds in one week
I have used Bontril for one week and have already lost four pounds. No jitters at all. I have experienced a lot of nausea with it, though. It is teetering off a bit, perhaps as I adjust to it.
Subj: Breathing problems
I have been taking bontril for 2 weeks now, lost 10 lbs, works very effectively, however I have been having some breathing difficulties, just like I can’t get a deep breath, I yawn a lot. Should I be concerned about this.
AskDocWeb: Yes you should, this symptom may get worse and before it does, consult with your physician.
Subj: Set your goals and be realistic
I am currently taking Bontril and it works! Yes, there are side effects at first cause your body is getting used to this, but believe me it will wear off. You will get fast results if you help out your body as well…this is not a drug to be taken lightly. Exercise, cut down on portion wise, drink lots of water, and love your body…the weight WILL COME OFF! I promise. I’ve been on this program for almost 3 months and have lost 15 lbs already…my goal is to feel good…set your goals and be realistic GOOD LUCK!
Subj: Bontril with Zoloft?
I have been taking bontril for 2 weeks lost ten pounds. It has really helped to curb my appetite however I am also taking zoloft, are the side effects severe? Haven’t experienced any yet.
AskDocWeb: Bontril will alter the affect that Zoloft has on your body. Please talk to your doctor about this. Read more feedback about Bontril.
Report – 2 – 3 – 4 – Page 5 – 6 – 7 – 8 – 9 – 10 – 11 – 12 – Last Page 29
If you find this page useful share it with others. If you have used Bontril, use the form below to add your review of Bontril, feedback or suggestions that may help others. Please note that all addresses are held confidential.